Alert archive / Hawaii / Wind Advisories in 2006
Wind Advisory 35, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Dec 2, 2006, 11:42 AM HST for 4 counties in Hawaii. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2006, 11:42 AM HST (21:42 UTC)
- Expired
- Dec 7, 2006, 4:27 PM HST
- In force
- 5 days
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 9.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 022142 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1142 AM HST SAT DEC 2 2006 ...STRONG WINDS FOR THE HALEAKALA SUMMIT ON MAUI... .STRONG WINDS ARE OCCURRING NEAR AND AT THE SUMMIT OF HALEAKALA. THESE WINDS ARE EXPECTED TO CONTINUE OVERNIGHT AND MUCH OF SUNDAY BEFORE SLOWLY DIMINISHING. HIZ022-031045- /O.NEW.PHFO.WI.Y.0035.061202T2142Z-061204T0400Z/ HALEAKALA SUMMIT- 1142 AM HST SAT DEC 2 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. OBSERVATIONS AT THE SUMMIT OF HALEAKALA INDICATE THAT SUSTAINED WINDS ARE IN THE 30 TO 35 MPH RANGE...WITH OCCASIONAL GUSTS NEAR 50 MPH. WINDS ARE EXPECTED TO INCREASE OVERNIGHT TO THE 35 TO 45 MPH RANGE WITH GUSTS NEAR 60 MPH. THESE STRONG WINDS WILL SLOWLY SUBSIDE ON SUNDAY. THESE WINDS WILL ALSO MAKE IT FEEL MUCH COLDER...WITH WIND CHILLS DOWN TO THE LOWER 20S. VISITORS TO THE SUMMIT WILL NEED TO DRESS WARMLY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ NASH
5 follow-up statements
000 WWHW70 PHFO 030151 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 351 PM HST SAT DEC 2 2006 ...STRONG WINDS EXPECTED FOR HALEAKALA SUMMIT ON MAUI... .STRONG AND GUSTY WINDS ARE EXPECTED TO REDEVELOP OVERNIGHT AND CONTINUE INTO SUNDAY BEFORE SLOWLY DIMINISHING. HIZ022-031500- /O.NEW.PHFO.WI.Y.0035.061203T0151Z-061204T0400Z/ HALEAKALA SUMMIT- 351 PM HST SAT DEC 2 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. ALTHOUGH WINDS HAVE DIMINISHED SOME THIS AFTERNOON...THEY ARE EXPECTED TO STRENGTHEN AGAIN OVERNIGHT...REACHING THE 25 TO 35 MPH RANGE WITH GUSTS OVER 45 MPH. THE WINDS WILL THEN SLOWLY SUBSIDE ON SUNDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL ALSO MAKE IT FEEL MUCH COLDER...WITH WIND CHILLS DOWN INTO THE MID 20S. VISITORS TO THE SUMMIT WILL NEED TO BE PREPARED FOR THESE WEATHER CONDITIONS. $$
000 WWHW70 PHFO 030615 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 815 PM HST SAT DEC 2 2006 ...WIND ADVISORY CANCELLED FOR HALEAKALA SUMMIT ON MAUI... .MOUNTAIN TOP WINDS ARE LIGHT...AND ARE EXPECTED TO REMAIN LIGHT. CONTINUE INTO SUNDAY BEFORE SLOWLY DIMINISHING. HIZ022-030645- /O.CAN.PHFO.WI.Y.0035.061203T0151Z-061204T0400Z/ HALEAKALA SUMMIT- 810 PM HST SAT DEC 2 2006 ...WIND ADVISORY CANCELLED... STRONG WINDS HAVE NOT DEVELOPED OVER HALEAKALA...AND ARE EXPECTED TO REMAIN BELOW ADVISORY LEVEL. THUS THE WIND ADVISORY IS CANCELLED. $$ CRAIG
000 WWHW70 PHFO 071359 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 359 AM HST THU DEC 7 2006 ...STRONG TRADES TO IMPACT THE HAWAIIAN ISLANDS TODAY... .BUILDING HIGH PRESSURE BEHIND A SHEAR LINE WILL PRODUCE WINDY CONDITIONS ACROSS THE WESTERN AND CENTRAL ISLANDS TODAY. TRADES WINDS UP TO 25 MPH WITH HIGHER GUSTS WILL PRODUCE LOCALIZED AREAS OF STRONG WINDS. SUCH AREAS INCLUDE VALLEYS...EXPOSED MOUNTAIN RIDGES...HEADLANDS...LEEWARD SECTIONS...AND OTHER AREAS WHERE WINDS ARE TYPICALLY FUNNELED...SUCH AS CENTRAL MAUI. THE WINDS ARE STRONGEST AT LOW LEVELS...SO THE SUMMIT OF HALEAKALA WILL NOT BE IMPACTED. HIZ001>021-080300- /O.NEW.PHFO.WI.Y.0035.061207T1359Z-061208T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA- 359 AM HST THU DEC 7 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... WINDS IN EXCESS OF 30 MPH WITH HIGHER GUSTS CAN BE EXPECTED OVER SECTIONS OF NIIHAU THROUGH MAUI TODAY. PEOPLE IN AREAS SUSCEPTIBLE TO STRONG TRADES SHOULD SECURE LOOSE OBJECTS AROUND THEIR PROPERTY. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TANABE
000 WWHW70 PHFO 071806 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 806 AM HST THU DEC 7 2006 ...STRONG TRADES TO IMPACT THE HAWAIIAN ISLANDS TODAY... .STRONG TRADE WINDS WILL BE SPREADING TO THE ENTIRE STATE TODAY WITH LOCALIZED WINDS OF 30 MPH OR GREATER. WINDS WILL BE STRONGEST IN VALLEYS...MOUNTAIN RIDGES...AND AREAS EXPOSED TO FUNNELLING TERRAIN. THE STRONG WINDS ARE LIMITED TO THE LOWER ELEVATIONS... THE SUMMITS OF HALEAKALA MAUNA KEA AND MAUNA LOA WILL NOT BE IMPACTED. HIZ023>026-080400- /O.EXB.PHFO.WI.Y.0035.061207T1806Z-061208T0400Z/ KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- 806 AM HST THU DEC 7 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY TO INCLUDE PORTIONS OF THE BIG ISLAND WHICH WILL BE IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. $$ HIZ001>021-080400- /O.EXT.PHFO.WI.Y.0035.061207T1806Z-061208T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA- 806 AM HST THU DEC 7 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. $$
000 WWHW70 PHFO 080227 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 427 PM HST THU DEC 7 2006 ...THE STRONG TRADE WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA... HIZ001>021-023>026-080330- /O.CAN.PHFO.WI.Y.0035.000000T0000Z-061208T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA- 427 PM HST THU DEC 7 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY FOR THE STATE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 2, 9:45 AM HST, 1 hour 57 minutes earlier.
Area forecast discussion, Dec 2, 9:45 AM HST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 945 AM HST SAT DEC 2 2006 .SYNOPSIS...MUCH OF THE STATE WILL EXPERIENCE BREEZY WET TRADES TODAY. LOCALLY HEAVY RAINFALL AND AN ISOLATED THUNDERSTORM IS ALSO POSSIBLE OVER WINDWARD AREAS. CONDITIONS WILL BEGIN TO IMPROVE OVERNIGHT AND DURING SUNDAY...ALTHOUGH WINDS WILL REMAIN ON THE BREEZY SIDE. MUCH OF THE UPCOMING WORK WEEK LOOKS TO FEATURE GENERALLY DRY TRADES. && .DISCUSSION... UPDATE 2...HAVE REISSUED FORECAST PACKAGE TO MAKE THINGS A LITTLE MORE PESSIMISTIC FOR THE REST OF TODAY. HAVE UPPED POPS A LITTLE BIT MORE...ESPECIALLY ON LEEWARD SIDES OF THE ISLANDS. RADARS ARE STILL PAINTING QUITE A BIT OF MOISTURE COMING IN ON LOW LEVEL TRADE FLOW...ALL THANKS TO REMNANTS OF THE FRONT FROM EARLIER THIS WEEK. UPPER TROUGH JUST TO OUR WEST IS MAKING THINGS QUITE UNSTABLE...ESPECIALLY ON THE EASTERN SIDE OF THE CHAIN. COMPARE THE 12Z SOUNDINGS FROM LIHUE AND HILO TO SEE WHAT I MEAN. HAD A FEW SPOTTER REPORTS OF THUNDER ON BIG ISLAND AND ON MAUI. HAVE GONE AHEAD AND INTRODUCED ISOLATED THUNDER TO WINDWARD SIDES OF ALL ISLANDS EXCEPT KAUAI...WHICH SHOULD REMAIN IN A MORE STABLE ENVIORNMENT THAN ELSEWHERE. KINDA IFFY FOR OAHU TO SEE A T-STORM... BUT FIGURED IT WOULDNT HURT. HAVE ALSO MADE SOME ADJUSTMENTS TO THE WINDS TO UP THINGS A BIT TODAY AND TONIGHT...ESPECIALLY IN CHANNELS...SO HAVE RAISED SCA FLAGS FOR A LITTLE MORE OF THE COASTAL WATERS. MODELS HINT AT SOME STRONG 850MB WINDS DEVELOPING OVERNIGHT AND SUNDAY...PERHAPS MEANING A WIND ADVISORY FOR HALEAKALA. WILL BE LOOKING AT THAT FOR THIS AFTERNOON. STILL MONITORING WEB CAMS ON MAUNA KEA. SUMMIT TEMPS NEAR FREEZING AND IN THE CLOUDS. STILL THINK THERE IS A CHANCE FOR A FEW MORE SHOWERS...OF BOTH THE RAIN AND SNOW VARIETY SO WILL MAINTAIN WINTER WX ADVISORY. OTHERWISE WILL CONTINUE TO MONITOR FOR LOCALIZED FLOODING. SO FAR THE SHOWERS HAVE BEEN MOVING FAST ENOUGH THAT ALTHOUGH IT COMES DOWN HEAVILY FOR A SHORT TIME IT DOESNT STAY THAT WAY LONG. STILL RAINFALL TOTALS ARE EXPECTED TO ADD UP QUITE DECENTLY OVER MAUKA AREAS TODAY. UPDATE 1...QUICK UPDATE THIS MORNING FOR A NUMBER OF THINGS. WEB CAMS SHOW THAT THE FIRST SNOWFALL OF THE WINTER HAS OCCURRED ON THE SUMMITS OF BIG ISLAND MAINLY ABOVE 13000 FEET. RANGERS THERE HAVE CLOSED THE ROAD. THUS FAR ONLY 1/2 INCH OF SNOW HAS FALLEN...BUT WITH MORE PRECIP COMING INTO THE WINDWARD BIG ISLAND CONTAINING SOME THUNDER...ITS LIKELY ADDITIONAL SNOW WILL OCCUR UP ON THE SUMMITS. WINTER WEATHER ADVISORY CRITERIA IS FOR AT LEAST 1 INCH OF SNOW TO OCCUR...SO THUS FAR WE HAVENT MET THAT CRITERIA BUT WITH MORE SNOW EXPECTED...GUESSING UP TO 3 INCHES POSSIBLE...HAVE GONE AHEAD AND ISSUED THE ADVISORY. HAVE ALSO ADJUSTED UPWARD THE POPS FOR THE WINDWARD AREAS OF MOST OF THE STATE BASED UPON CURRENT RADAR TRENDS. ALSO UPPED THE QPF AMOUNTS...YOULL SEE THOSE VALUES ON THE NDFD GRAPHICS AND IN THE PFM TEXT PRODUCT...ALSO BASED UPON RECENT RAIN GAGE REPORTS. WITH UPPER TROF AROUND AND PLENTY OF LOW LEVEL MOISTURE...THOSE MODERATE TO LOCALLY STRONG EASTERLY TRADES ARE BANKING UP THE RAINFALL ALONG MAINLY WINDWARD SECTIONS. HOWEVER IN WEST MAUI SOME OF THAT PRECIP IS SPILLING INTO LEEWARD AREAS. WITH A NORMALLY DRY AREA GETTING SOME PRETTY DECENT RAINS...HAVE ISSUED FLOOD ADVISORY FOR THAT AREA. ITS LIKELY WE MAY HAVE ADDITIONAL FLOOD ADVISORIES FOR PORTIONS OF THE BIG ISLAND IF RADAR TRENDS INDICATING HEAVY RAINS JUST OFFSHORE AND PUSHING WESTWARD CONTINUE. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY...ALL CHANNELS AND WATERS SOUTHEAST OF BIG ISLAND THRU MONDAY. WINTER WEATHER ADVISORY FOR BIG ISLAND SUMMITS...MAINLY ABOVE 13000 FEET...THROUGH THIS AFTERNOON. && NASH
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 6:22 AM HST | Winter Weather Advisory | HFO | Hawaii | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.